Alert archive / North Carolina / Wind Advisories in 2006

Wind Advisory 11, NWS Newport/Morehead City, NC

November 12, 2006

NWS Newport/Morehead City, NC issued this wind advisory at Nov 12, 2006, 3:12 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2006, 3:12 PM EST (20:12 UTC)
Expired
Nov 13, 2006, 3:00 AM EST
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 122012
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
312 PM EST SUN NOV 12 2006

...VERY WINDY CONDITIONS WILL AFFECT THE OUTER BANKS TONIGHT...

NCZ103-104-130415-
/O.NEW.KMHX.WI.Y.0011.061112T2012Z-061113T0800Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
312 PM EST SUN NOV 12 2006

...WIND ADVISORY IN EFFECT UNTIL 3 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST MONDAY. 

A STRENGTHENING LOW PRESSURE AREA OFF THE VIRGINIA COAST WILL
CONTINUE TO BRING STRONG GRADIENT WINDS ACROSS THE OUTER BANKS
THROUGH MUCH OF TONIGHT. WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH ARE EXPECTED THROUGH 3 AM TONIGHT. WINDS WILL
DECREASE TO 20 TO 25 MPH LATE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS72 KMHX 130355
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1055 PM EST SUN NOV 12 2006

...VERY WINDY CONDITIONS WILL AFFECT THE OUTER BANKS TONIGHT...

NCZ103-104-130800-
/O.CON.KMHX.WI.Y.0011.000000T0000Z-061113T0800Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1055 PM EST SUN NOV 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY...

A LOW PRESSURE AREA OFF THE VIRGINIA COAST WILL CONTINUE TO BRING
STRONG GRADIENT WINDS ACROSS THE OUTER BANKS THROUGH MUCH OF
TONIGHT. WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45
MPH ARE EXPECTED THROUGH 3 AM TONIGHT. WINDS WILL DECREASE TO 20
TO 25 MPH TOWARDS MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Nov 12, 12:10 PM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Nov 12, 12:10 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1210 PM EST SUN NOV 12 2006

.SHORT TERM /REST OF TODAY/...SURFACE LOW PRES AND ASSOCIATED COLD
FRONT ARE LIFTING NEWD OFF THE NRN OBX LATE THIS MORNING WITH THE
UPPER LOW ACROSS CENTRAL NC. A WIDE AREA OF WRAP AROUND RAINFALL
IS CONTINUING ACROSS MUCH OF THE WESTERN PORTION OF THE CWA.
TEMPERATURES HAVE FALLEN INTO THE 50S BEHIND THE FRONT AND WINDS
HAVE INCREASED UP TO 15 MPH WITH GUSTS 25-30 MPH AS STRONG CAA HAS
COMMENCED. THE LOW PRES WILL SLOWLY LIFT NEWD THIS AFTERNOON WITH
THE WRAP AROUND RAINFALL SLOWLY ENDING ACROSS THE SERN PORTION OF
THE CWA THIS AFTERNOON. LOW PRES WILL BE SLOW TO PUSH EAST OF THE
VA CAPES TODAY AND TONIGHT AS THE UPPER LOW BECOME CUTOFF ALLOWING
FOR WRAP AROUND RAINFALL TO CONTINUE ACROSS NERN NC THIS AFTERNOON
AND EVENING...WITH COVERAGE DIMINISHING THIS EVENING. UPDATED THE
ZONES AND GRIDS TO CAPTURE CURRENT PCPN AND TEMPERATURE TRENDS.

&&

.AVIATION...WIDESPREAD MVFR CONDITIONS WITH AREAS OF IFR WILL
PREVAIL THIS AFTN INTO THIS EVENING...GRADUALLY IMPROVING LATE
TONIGHT AND MON.

&&

.MARINE...SIGNIFICANT UPDATE THIS MORNING AS SFC LOW TRACKED FARTHER
S THAN FCST AND SW WINDS NEVER REACHED GALE FORCE. RUC HAD BEST
HANDLE ON SFC LOW AND WINDS 12-15Z AND LEANED TO IT FOR UPDATE
THROUGH EARLY THIS EVENING. NOW EXPECT GALES (MAINLY IN GUSTS) TO
SPREAD OVER WATERS FROM S TO N THIS AFTN AS SFC LOW GRADUALLY MOVES
NE AND CAA KICKS IN BEHIND IT. EXTENDED GALES TO ALL WATERS (EXCEPT
SCA FOR SOUNDS) AND IN TIME TO 06Z TONIGHT. ADJUSTED SEAS FOR
CURRENT BUOY OBS OF 6-9 FT...WW3 IS UNDERDONE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.

MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR AMZ130-135.

     GALE WARNING UNTIL 1 AM EST MONDAY FOR AMZ152-154-156-158.

     GALE WARNING UNTIL 1 AM EST MONDAY FOR AMZ150.

&&

SHORT TERM...KENNEDY
AVIATION...MERRELL
MARINE...MERRELL
Hazardous weather outlook, Nov 12, 3:47 AM EST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
347 AM EST SUN NOV 12 2006

AMZ130-135-150-152-154-156-158-NCZ029-044>047-079>081-090>094-103-
130900-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-MARTIN-PITT-
WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE-
DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-OUTER BANKS DARE-
347 AM EST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING WITH
ISOLATED THUNDERSTORMS POSSIBLE. THE THUNDERSTORMS COULD PRODUCE
STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NCZ095-098-104-130900-
CARTERET-ONSLOW-OUTER BANKS HYDE-
347 AM EST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS HIGH RISK OF RIP CURRENTS TODAY ALONG AREA BEACHES.

A COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING WITH
ISOLATED THUNDERSTORMS POSSIBLE. THE THUNDERSTORMS COULD PRODUCE
STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Nov 12, 2:06 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
206 PM EST SUN NOV 12 2006

NCZ095-103-104-122200-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
206 PM EST SUN NOV 12 2006

...VERY WINDY CONDITIONS ALONG THE OUTER BANKS THIS AFTERNOON...

DEVELOPING LOW PRESSURE MOVING OFF THE NORTHERN OUTER BANKS WILL
PRODUCE VERY WINDY CONDITIONS FROM CAPE LOOKOUT TO OREGON INLET
THIS AFTERNOON. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
TO 45 MPH CAN BE EXPECTED. THE WINDS WILL DIMINISH AFTER 5 PM.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 4:34 PM ESTCoastal Flood StatementMHX11 hr
Nov 12, 5:27 PM ESTCoastal Flood WarningMHX11 hr

Nearby

Wind Advisories in North Carolina, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.